# SDR CA061002003

- Difficulty date: August 24, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 36,755 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF15
- System (JASC): 3442 · Weather Radar System
- Part: Diode
- Condition: Burned
- Location: Wx Radar System
- Part time: 26,789 hours
- Component: Radar, Honeywell
- Component part number: MI5853512
- Stage of operation: DE
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

(CAN) ON DECENT THROUGH 10,000 FEET, F/O NOTICED A HAZY SMOKE IN THE COCKPIT. BOTH THE CAPTAIN AND THE F/O BEGAN TO FEEL A BURNING SENSATION IN THEIR THROATS. THEY DONNED THEIR OXYGEN MASKS AND REQUESTED A VISUAL DIRECT APPROACH.  THERE WAS A DEFINITE ELECTRICAL SMELL IN THE COCKPIT. THE CABIN HAD A SLIGHT ODOR BUT NOT RECOGNIZABLE. PASSENGERS WERE UNAWARE OF THE SITUATION, NO PASSENGER REACTION. CREW DID NOT DECLARE AN EMERGENCY AND LANDED SAFELY WITHOUT FURTHER INCIDENT. MAINTENANCE DISCOVERED WEATHER RADAR INDICATOR TO BE AT FAULT. WEATHER RADAR INDICATOR AND TRANSMITTER/RECEIVER REPLACED AND TESTED SERVICEABLE. AIRCRAFT SUCCESSFULLY TEST FLOWN PRIOR TO RETURN TO SERVICE. INDICATOR HAD 865:02 HOURS AND 830 L
